Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Crixivan pill load
Sep 2, 2002

Dr. Aberg,

I have been taking crixivan for several years now as part of my regimen and have had great success with my treatment. I know that there are other options out there that require fewer pills (sounds appealing). Do you think I should just stay with what works or simplify and risk a less effective outcome?

Thank you for your advice.

Response from Dr. Aberg

I think the choice is entirely up to you. Crixivan (indinavir, IDV) dosing can be modified by taking it twice daily with a little bit of Norvir (ritonavir, RTV). It would be 800 mg (2 pills) of IDV plus 100 mg (1 pill) of RTV. Some take 200 or 2 pills of RTV. The good news is that it is less pills, twice daily and you do not have to be so strict about what time you take it. The bad news is that some people develop more side effects from the higher levels of IDV such as kidney stones and skin changes plus others develop more metabolic complications such as high lipids from the RTV plus boosted IDV levels. I have patients that have made the switch are are very pleased. I have had other patients make the switch and develop intolerances. Many have stayed on the three times a day regimen because as you say, "have had great success". If it really isn't a problem for you and you have gotten it down as part of your routine, you may just want to stay on it. I wouldn't worry that you will get rebound of your virus as much as I worry that you may have more intolerance to the boosted IDV combination.



Previous
Epivir 300mg Once a Day
Next
DDI or D4T

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement